AF Association
13,612 members16,495 posts

Long term Sufferer

Hi everyone this is my first post

thanks for all your contributions

I am 79 and have had A/F for 7 years

It came about after I stupidly ran up a very steep hill At first it came and went but now seems more permanent.

Apart from medication (Bisoprolol Apixaban amlodipine) I have had no other treatment.

A few weeks ago the A/F was not on but it came back on after a visit to the cinema where the noise level quite shocked me.

So,I find it best to relax as much as possible ,avoid strenuous exercise and stress

I also found that a large cold beer could trigger it off although a small drink with a meal seems ok

One more thing I had problems with rivaoxaban so I came off it.

Good luck to all keep learning

Mike

4 Replies
oldestnewest

Hi Barney & welcome.

Reply

Hi, I also had problems with rivaoxaban, so glad to be off that one

Reply

Hello Mike and welcome to our forum!

Sounds like you are coping well. You know your triggers and what to avoid.

Must say that I agree with the noise level in cinemas......must be an age thing ! Went recently for the first time in many years and the noise nearly knocked me out....had to stuff tissues in my ears. Ditto any music concerts as well.

A large drink or meal is also a ' no no ' .

I also , like many of us, find stress be it ' good or bad stress a frequent culprit.

Keep Well!

Sandra

2 likes
Reply

Hi Mike, welcome I had similar experiences at 57, pushing myself up steep hills running & cycling and 80m sprints - as you say crazy but at the time it seemed fun and probably beneficial.

Cold ginger beer also triggered my last episode 3 years ago and work/social stress. I would say you have Vagally mediated PAF i.e. the Vagus Nerve needs calming by lifestyle and diet (e.g. reduce gluten) changes and you may wish to look at supplements Mg & CoQ10. The medics have given me just Flecainide as I have a 55 pulse and 117/70 BP make any accompanying drugs not advisable - no other co-morbidities i.e. Lone PAF.

The good news is if you have a similar situation you may not loose AF but you can dampen it down so you don't have episodes and the drugs have only marginal side effects..fingers crossed. I can't say it has been easy as the last 3 years ha been hard work researching and visiting Alternative Practitioners as well as the usual cardiologist and EP. I am really enjoying the new life AF 'forced' on me, good luck!

Reply

You may also like...